Lithuanian Mathematical Journal

, Volume 58, Issue 1, pp 54–68 | Cite as

Moderate deviation principle form-dependent random variables

Moderate deviation principle for m-dependent random variables*

  • Yu Miao
  • Jianan Zhu
  • Jianyong Mu


Let {X n }n ≥ 1 be a sequence of strictly stationary m-dependent random variableswith EX1 = 0 and \( \mathrm{E}{X}_1^2<\infty \), and let (b n ) be an increasing sequence of positive numbers such that b n  ↑ ∞ and \( {b}_n/\sqrt{n}\downarrow 0\kern0.5em \mathrm{as}\kern0.5em n\to \infty \). We establish a moderate deviation principle of \( {\left({b}_n\sqrt{n}\right)}^{-1}{\sum}_{i=1}^n{X}_i \) under the condition
$$ \underset{n\to \infty }{\lim \sup}\frac{1}{b_n^2}\log \left[n\mathbf{P}\left(\left|{X}_1\right|>{b}_n\sqrt{n}\right)\right]=-\infty, $$

which is weaker than the classical exponential integrability condition. The results in the present paper weaken the assumptions of Chen [5] and extend partially the results of Eichelsbacher and Löwe [10].


moderated deviation principle m-dependent random variables 




Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    M.A. Arcones, The large deviation principle for stochastic processes. I, Theory Probab. Appl., 47(4):567–583, 2003.MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    A.A. Borovkov and A.A. Mogulskii, Probabilities of large deviations in topological spaces. I, Sib. Math. J., 19(5):697–709, 1978.MathSciNetCrossRefGoogle Scholar
  3. 3.
    A.A. Borovkov and A.A. Mogulskii, Probabilities of large deviations in topological spaces. II, Sib. Math. J., 21(5):653–664, 1980.MathSciNetCrossRefGoogle Scholar
  4. 4.
    X. Chen, Moderate deviations of independent random vectors in a Banach space, Chin. J. Appl. Probab. Stat., 7(1):24–32, 1991.MathSciNetzbMATHGoogle Scholar
  5. 5.
    X. Chen, Moderate deviations for m-dependent random variables with Banach space values, Stat. Probab. Lett., 35(2):123–134, 1997.MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    A. Dembo and O. Zeitouni, Large Deviations Techniques and Applications, Springer-Verlag, Berlin, 2010.CrossRefzbMATHGoogle Scholar
  7. 7.
    J.D. Deuschel and D.W. Stroock, Large Deviations, Academic Press, Boston, MA, 1989.zbMATHGoogle Scholar
  8. 8.
    H. Djellout, Moderate deviations for martingale differences and applications to φ-mixing sequences, Stochastics Stochastics Rep., 73(1-2):37–63, 2002.MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    H. Djellout and A. Guillin, Moderate deviations for Markov chains with atom. Stochastic process, Stochastic Processes Appl., 95(2):203–217, 2001.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    P. Eichelsbacher and M. Löwe, Moderate deviations for i.i.d. random variables, ESAIM, Probab. Stat., 7:209–218, 2003.MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    A. Guillin H. Djellout and L. Wu, Moderate deviations of empirical periodogram and non-linear functionals of moving average processes, Ann. Inst. Henri Poincaré, Probab. Stat., 42(4):393–416, 2006.MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    M. Ledoux, Sur les déviations modérées des sommes de variables aléatoires vectorielles indépendantes de même loi, Ann. Inst. Henri Poincaré, Probab. Stat., 28(2):267–280, 1992.MathSciNetzbMATHGoogle Scholar
  13. 13.
    Y. Miao and S. Shen, Moderate deviation principle for autoregressive processes, J. Multivariate Anal., 100(9):1952–1961, 2009.MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Y. Miao and G. Y. Yang, A moderate deviation principle for m-dependent random variables with unboundedm, Acta Appl. Math., 104(2):191–199, 2008.MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    E. Nummelin, General IrreducibleMarkov Chains and Nonnegative Operators, Cambridge Univ. Press, Cambridge, 1984.CrossRefGoogle Scholar
  16. 16.
    L.M. Wu, Large deviations, moderate deviations and LIL for empirical processes, Ann. Probab., 22(1):17–27, 1994.MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Y.L. Wang Y. Miao and G.Y. Yang, Moderate deviation principles for empirical covariance in the neighbourhood of the unit root, Scand. J. Stat., 42(1):234–255, 2015.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.College of Mathematics and Information ScienceHenan Normal UniversityXinxiang ShiChina

Personalised recommendations